Document Detail

Sudden drooling and supine gagging: an important emergency?
MedLine Citation:
PMID:  16175067     Owner:  NLM     Status:  MEDLINE    
We describe a case of an eupnoeic patient complaining of a foreign body sensation in his mouth and throat, with sudden drooling and supine gagging. This condition was caused by an isolated uvular angioedema (Quincke's oedema). As this uvular hydrops did not decrease with initial standard therapy for angioedema, epinephrin was applied directly on the swollen uvula, causing it to shrink very rapidly. Isolated uvular oedema is a potentially life-threatening condition with risk of sudden upper airway obstruction, and should therefore be recognized and treated as soon as possible. As described in this case, its initial presentation can consist of gagging and drooling without dyspnoea, thus causing a real challenge for triage and diagnosis.
Petra Claes; Katleen Devue; Rudi Beckers; Herman H Delooz; Luc F Corne
Related Documents :
6233737 - Spigelian hernia.
17349477 - Biodegradable shoulder anchors have unique modes of failure.
9740287 - A first record from thailand of human external ophthalmomyiasis due to oestrus ovis.
3730077 - Accidental ingestion of a toothbrush!
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  European journal of emergency medicine : official journal of the European Society for Emergency Medicine     Volume:  12     ISSN:  0969-9546     ISO Abbreviation:  Eur J Emerg Med     Publication Date:  2005 Oct 
Date Detail:
Created Date:  2005-09-21     Completed Date:  2006-02-09     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  9442482     Medline TA:  Eur J Emerg Med     Country:  England    
Other Details:
Languages:  eng     Pagination:  255-6     Citation Subset:  IM    
Department of Emergency Medicine, Academisch Ziekenhuis, Vrije Universiteit Brussel, Brussels, Belgium.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Angioedema / diagnosis*,  drug therapy,  physiopathology
Emergency Service, Hospital
Epinephrine / therapeutic use
Supine Position
Time Factors
Reg. No./Substance:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Clostridium botulinum: an increasing complication of heroin misuse.
Next Document:  Severe cyanide toxicity from 'vitamin supplements'.